MAUDE Adverse Event Report: SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS

SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Model Number 500-303
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 01/14/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2) patient date of birth - not available from facility.A4) patient weight - not available from facility.A5/a6) patient ethnicity and race - not available from facility.B6/b7) patient information regarding relevant tests/laboratory data or medical history - not available from facility.D4) device serial number- not available from facility.H3) the glidelight was discarded, thus no product investigation was performed.H6) per ifu, perforation is listed as a potential adverse event with use of the glidelight device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv), right atrial (ra), and left ventricular (lv) lead due to cied system/pocket infection.Spectranetics lld ez lead locking devices (lld ezs) were inserted into the rv and lv lead, and a spectranetics lld #2 lead locking device (lld #2) in the ra lead to provide traction.Beginning with a spectranetics 16f glidelight laser sheath, the rv lead was removed successfully.Switching to the lv lead, progress was made to the ostium of the coronary sinus (cs), but the lead would not retract, suggesting there was binding at the distal electrodes.However, once the laser passed the proximal electrodes, the lv lead released, but the patient¿s blood pressure dropped, and later stabilized.The extraction proceeded on the ra lead with little resistance, except the blood pressure dropped again, and a pericardial effusion was detected via transesophageal echocardiogram (tee).Rescue efforts began, including bypass and sternotomy.Perforations to the cs and ra were discovered and repaired, and the ra lead was removed.The patient survived the procedure.This report captures the 16f glidelight in use when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
GLIDELIGHT LASER SHEATH
Common Device Name
DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key24184299
Report Number3007284006-2026-00031
Device Sequence Number18646033
Product Code MFA
UDI-Device Identifier00813132020347
UDI-Public(01)00813132020347(17)260404(10)FGC24D01A
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P960042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/04/2026
Device Model Number500-303
Device Catalogue Number500-303
Device Lot NumberFGC24D01A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Initial Report FDA Received Date01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC 0693 RV PACING LEAD; BOSTON SCIENTIFIC 4674 LV LEAD; BOSTON SCIENTIFIC 7741 RA PACING LEAD; PHILIPS LASER SYSTEM; SPECTRANETICS LLD #2 LEAD LOCKING DEVICE; SPECTRANETICS LLD EZ LEAD LOCKING DEVICES
Outcome Attributed to Adverse Event Life Threatening;
Patient Age53 YR
Patient SexMale